How dangerous is Carfentanil? Let’s talk about Carfentanil and the severe effects of this extremely risky substance.

What Is Carfentanil?

Carfentanil is a substance related to fentanyl, a synthetic opioid that is 50 to 100 times more potent than heroin. Carfentanil, however, is 100 times more potent than fentanyl and may be lethal to humans who ingest as little as 2 milligrams of the substance. It was never approved to treat pain in humans and is currently only prescribed to tranquilize elephants and other large animals.

The Signs that Carfentanil Has Been Used

Dangers of CarfentanilFirst responders have been instructed in how to handle Carfentanil, so they can recognize the signs and symptoms of its use. A patient who appears to be in respiratory distress or respiratory arrest may have been exposed to the substance. Other signs include clammy skin, pinpoint pupils, sedation, disorientation and drowsiness.

Carfentanil Addiction

Carfentanil addiction is known to lead to death. After all, it is 100,000 times stronger than morphine. It’s similar to morphine because it is made from the opium poppy plant like morphine but is much, much more dangerous. It is so dangerous that medical professionals who need to engage with this substance put on goggles and gloves before they come in contact with it. Those who need to administer the drug to animals do so from a safe distance by shooting them with a dart gun.

Carfentanil Overdose

Opioid overdoses can sometimes be reversed with a medication called Naloxone. It is also effective in reversing the negative effects of a Carfentanil overdose. A doctor must administer several doses of Naloxone before a patient can be determined as stable. This means that a dose must be given every 2 to 3 minutes until the person can breathe on his or her own for at least 15 minutes. Emergency Medical Services also should be called under these circumstances.

Carfentanil is so powerful that it can cause permanent damage to one’s health. In the event that a person has been exposed to it, 9-1-1 must be contacted immediately. Anyone who has inhaled the substance should be brought outside to fresh air as soon as possible. When someone has ingested the substance, it is customary to rinse out the person’s eyes and mouth with cool water.

Because Carfentanil is related to the synthetic opioid analgesic fentanyl, first responders are required to handle it the way they are instructed to handle fentanyl. These drugs have the potential to kill the person who touches them, so every first responder who believes that he or she has come in contact with the drug must take the substance to a lab right away for testing. It is important to secure the substance so it cannot be unintentionally inhaled as it is being transported to the lab.

How Dangerous Is Carfentanil?

Carfentanil is so dangerous that merely inhaling the substance can be fatal. Making contact with skin can be lethal as well. The drug is so potent, that only 5 milligrams can kill seven 1-ton buffalos. The size of 5 milligrams of it is only 1/16th the size of a baby aspirin.

How Is Carfentanil Related to the Opioid Crisis?

Those addicted to heroin are being subjected to Carfentanil because it is being added to heroin to make the substance even more potent. The drug is so deadly that it has caused several deaths in Ohio this year alone. It is extremely dangerous because people don’t know that they are taking the substance as it is odorless and of clear color.

Another risk is the fact that people who are addicted to fentanyl may actively pursue Carfentanil because they are looking for a more potent high. These people are aware that it can add to the sensations they experience on heroin, but they are unaware that this combination can ultimately lead to their deaths.

The use of Carfentanil has grown so much that it is a major cause of death due to opioid addiction. Unfortunately, the use of the substance continues to grow because the drug is so inexpensive. 600 people try heroin for the first time every day, and unbeknownst to many of them, they are also trying Carfentanil for the first time.

The fact that people develop a tolerance for opioid drugs has made Carfentanil a force to be reckoned with in the opioid crisis. When people who are taking prescription medications for their pain cannot get their physicians to prescribe them higher doses of opioid drugs, they resort to procuring heroin illegally. These people then find that they need to increase their doses of heroin because they are becoming tolerant. That’s where Carfentanil has a chance to step into the picture.

Treatment for Carfentanil Use

As with other drug use, there is treatment readily available for those who use Carfentanil. While naloxone is the first step in saving someone’s life, without adequate treatment and therapy, a person is likely to use again. Until the person has addressed the issues that led to drug use and ultimately addiction, recovery is unlikely.

Scottsdale Recovery Center can help with Carfentanil addiction. If you, or your loved one, is in need of treatment, or if you have questions about how we can help, contact us today.

Sources:
https://www.dea.gov/divisions/hq/2016/hq092216.shtml
http://www.foxnews.com/us/2018/04/11/run-ins-with-carfentanil-opioid-5000-times-more-potent-than-heroin.html

 

Content for Scottsdale Recovery Center and Arizona Addiction Recovery Centers created by Cohn Media, LLC. Passionate and creative writing and broadcasting, covering the following industries: addiction rehab, health care, entertainment, technology and advocate of clear communication, positivity and humanity at its best. www.cohn.media

Talk to Someone Who’s Been There. Talk to Someone Who Can Help. Scottsdale Recovery Center holds the highest accreditation (Joint Commission) and is Arizona’s premier rehab facility since 2007. Call 866.893.6816.

CALL NOW 888.663.7847